Wisconsin, 2009Damaging Winds in Wisconsin, June 19, 2009
June 19, 2009 · NWS MKX · 4 events in 2 counties and zones
Another upper-level disturbance produced scattered severe thunderstorms over south central Wisconsin during the morning on June 19th. These storms produced damaging winds in Lafayette and Green Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another upper-level disturbance produced scattered severe thunderstorms over south central Wisconsin during the morning on June 19th. These storms produced damaging winds in Lafayette and Green Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 19, 3:00 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 19, 3:00 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT FRI JUN 19 2009
.DISCUSSION...FORECAST FOCUS ON CONVECTIVE TIMING AND SEVERITY
TODAY INTO THIS EVENING...THEN PATTERN SHIFTS TO GENERALLY QUIET
WITH A FEW WRINKLES HERE AND THERE.
TODAY-
WHILE OVERNIGHT STORMS LARGELY WAA INDUCED WITH 850
FORCING...WHICH IS PROGGD TO WANE TOWARDS 12Z AS LOW LEVEL JET
DIMINISHES. ONE LAST GASP OF THIS COMING ACROSS THE SOUTHERN TWO
TIERS OF COUNTIES. THE TRIGGER TODAY WILL BE THE SHORTWAVE TROUGH
THAT LOOKS FAIRLY NEGATIVE TILTED AS IT APPROACHES. ALREADY SIGNS
OF THIS WITH CONVECTION BLOSSOMING ACROSS NEBRASKA MOVING INTO
WESTERN IOWA. RATHER IMPRESSED WITH THE 200-300 MILLIBAR SPEED
MAX THAT ROUNDS THE BASE OF THE WAVE AND AIMS RIGHT INTO OUR CWA
THIS AFTERNOON. CAPE VALUES FROM BOTH THE NAM AND GFS EXCEED 2000
J/KG...AND AT THE MOMENT...DO NOT SEE EXTENSIVE ENOUGH LOW CLOUD
COVER UPSTREAM TO BE TOO CONCERNED ABOUT A SIGNIFICANT LOSS IN
PROGGD CAPE. ONGOING CONVECTION LIKELY TO KEEP THE WARM FRONT
SHUNTED SOUTH FOR A TIME...BUT FEEL ENOUGH MOMENTUM WILL EASILY
CARRY IT BACK TO THE NORTH ALLOWING FOR WARM TEMPS AND TROPICAL
DEW POINTS IN THE 70S TO SNEAK BACK INTO THE CWA. GIVEN ABUNDANT
RAINFALL WHICH FELL FROM THESE OVERNIGHT STORMS...CONCERNED ABOUT
ADDITIONAL FLOODING. FOR NOW WILL HOLD OFF BASED ON COORD WITH
SURROUNDING OFFICES AND WITH SOME QUESTION OF PLACEMENT OF
HEAVIEST QPF.
TONIGHT-
850-500 MILLIBAR TROUGH AXES SHIFT EAST OF THE AREA AROUND OR
SHORTLY AFTER MIDNIGHT...THUS WILL ELMINATE POPS AFTER 6Z...GFS AND
NAM BOTH HAVE THE DRY LOOK.
SATURDAY-
DRY ANTICYCLONIC FLOW WILL MAKE FOR A PLEASANT DAY.
SUNDAY-
MODELS DIVERGE A BIT WITH NAM/ECMWF/CANADIAN SHOWING INCREASING WAA
PATTERN AND QPF AFFECTING THE CWA INTO SUNDAY NIGHT. THIS DUE TO THE
APPROACH OF NORTHERN PLAINS UPPER TROUGH. MEANWHILE THE GFS SHOWS
WEAK VORTS SPILLING SOUTHEAST ACROSS THE AREA ON THE PERIPHERY OF
LOOSELY DEFINED UPPER RIDGE AXIS. KEEPING THE SLIGHT CHANCE GOING
DOESNT SEEM TO BE A BAD WAY TO GO AT THIS POINT GIVEN THE MIXED
SIGNALS.
MONDAY-
THE WAA SIGNAL WITH A WEAK RIPPLE MAKES FOR A CONTINUED SLIGHT
CHANCE OF TSTORMS. ALL MODELS IN AGREEMENT WITH THIS EXCEPT THE GFS.
TUESDAY-
UPPER RIDGE BUILDING ACROSS. INCREASED ANTICYCLONIC FLOW. 850 RIDGE
AXIS TO OUR WEST. SURFACE RIDGE POSITION SUGGESTS A SE COMPONENT.
&&
.AVIATION...PERIODS OF SHOWERS AND TSTORMS WILL CONTINUE OVER SRN WI
TODAY AND TNT AS A SHORTWAVE TROUGH AND LOW PRESSURE AREA MOVE
ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND VSBYS ARE
EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR IN THE
MORE INTENSE TSTORMS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
SHORT/LONG TERM...COLLAR
AVIATION/MARINE...GEHRING
Hazardous weather outlook, Jun 19, 4:38 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CDT FRI JUN 19 2009
WIZ046-047-051-052-056>060-062>072-201045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
538 AM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG STATIONARY
FRONT REMAINS IN THE VICINITY OF SOUTHERN WISCONSIN WHILE LOW PRESSURE
AND A COLD FRONT WILL ARRIVE LATE THIS AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE ONCE AGAIN EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
LMZ643>646-201045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
538 AM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG STATIONARY
FRONT REMAINS IN THE VICINITY OF SOUTHERN WISCONSIN WHILE LOW PRESSURE
AND A COLD FRONT WILL ARRIVE LATE THIS AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE ONCE AGAIN EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY.
WWW.WEATHER.GOV/MKX
GEHRING
In the hours before
Local storm report, Jun 19, 6:02 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N WATERTOWN 43.22N 88.72W
06/19/2009 M4.10 INCH DODGE WI PUBLIC
OVERNIGHT RAIN TOTAL
0700 AM HEAVY RAIN 2 NE STURTEVANT 42.72N 87.87W
06/19/2009 M1.90 INCH RACINE WI PUBLIC
OVERNIGHT RAIN TOTAL
&&
SCHAARSpecial weather statement, Jun 19, 7:02 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 AM CDT FRI JUN 19 2009
WIZ069-070-191400-
ROCK-WALWORTH-
802 AM CDT FRI JUN 19 2009
...STRONG THUNDERSTORM MOVING THOUGH SOUTHERN ROCK COUNTY...
AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF BELOIT...MOVING EAST NORTHEAST
AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BELOIT BY 815 AM CDT...
CLINTON BY 830 AM CDT...
SHARON BY 840 AM CDT...
DARIEN BY 845 AM CDT...
DELAVAN LAKE AND WILLIAMS BAY BY 855 AM CDT...
GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN
DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 19, 7:12 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
812 AM CDT FRI JUN 19 2009
WIZ070-072-191400-
KENOSHA-WALWORTH-
812 AM CDT FRI JUN 19 2009
...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN WALWORTH COUNTY...
AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF TWIN LAKES...MOVING
EAST-NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
SOUTH OF FONTANA-ON-GENEVA LAKE BY 820 AM CDT...
PELL LAKE AND GENOA CITY BY 835 AM CDT...
POWERS LAKE AND TWIN LAKES BY 840 AM CDT...
SILVER LAKE AND CAMP LAKE BY 850 AM CDT...
GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN
DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
KAPELA
Special weather statement, Jun 19, 7:20 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 AM CDT FRI JUN 19 2009
WIZ069-070-191345-
ROCK-WALWORTH-
820 AM CDT FRI JUN 19 2009
...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN ROCK COUNTY...
AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BELOIT...MOVING EAST NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
CLINTON BY 835 AM CDT...
DARIEN AND SHARON BY 845 AM CDT...
GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN
DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
KAPELA
Special weather statement, Jun 19, 7:34 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
834 AM CDT FRI JUN 19 2009
WIZ070-072-191345-
KENOSHA-WALWORTH-
834 AM CDT FRI JUN 19 2009
...SOUTHERN WALWORTH COUNTY STORM WEAKENING...
AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THEH PREVIOUSLY STRONG THUNDERSTORM MOVING EAST NORTHEAST THROUGH
SOUTHERN WALWORTH COUNTY HAS WEAKENED CONSIDERABLY. IT WILL
GRADUALLY FALL APART AS IT REACHES THE TWIN LAKES AREA BY 845 AM.
ONLY LIGHT TO MODERATE RAINS AND SOME LIGHTNING ARE EXPECTED.
KAPELA
Special weather statement, Jun 19, 7:39 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 AM CDT FRI JUN 19 2009
WIZ069-070-191345-
ROCK-WALWORTH-
839 AM CDT FRI JUN 19 2009
...THUNDERSTORM OVER SOUTHEAST ROCK COUNTY WEAKENING...
AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
PREVIOUISLY STRONG THUNDERSTORM MOVING EAST NORTHEAST TROUGH
SOUTHERN ROCK COUNTY HAS WEAKENED. IT WAS SOUTHEAST OF CLINTON...AND
WILL MOVE TO THE AREA SOUTH OF THE VILLAGE OF WALWORTH BY 9 AM.
ONLY SOME LIGHT TO MODERATE RAINS ARE EXPECTED AS THIS STORM
GRADUALLY FALLS APART.
KAPELA
Thunderstorm Wind, Lafayette
- When
- June 19, 7:55 AM CST
- Where
- Lafayette County, Benton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.570, -90.380
Several large trees were toppled and a power pole was bent by powerful thunderstorm winds.
Thunderstorm Wind, Lafayette
- When
- June 19, 8:28 AM CST
- Where
- Lafayette County, 2 mi W of Shullsburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.570, -90.269
Several large trees were blown down by thunderstorm winds.
Thunderstorm Wind, Green
- When
- June 19, 8:35 AM CST
- Where
- Green County, 2 mi N of Browntown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.609, -89.820
Seveal large trees blown down by thunderstorm winds.
Thunderstorm Wind, Green
- When
- June 19, 8:52 AM CST
- Where
- Green County, 6 mi NE of Monroe
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.661, -89.546
Seveal large trees blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176856, 176857, 176858, 176859.